MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient had cataract surgery on (b)(6) 2019 in patient¿s right eye when lens with model zxr00 +17.5 diopter was implanted.Lens was later explanted from patient¿s right eye because of patient experiencing glare, halos and trouble reading.There was no capsular tear.No incision enlargement, no vitrectomy and no sutures required.Reportedly lens with another model zmb00 with higher diopter of 18.5 was used as replacement lens.Lens exchange went well.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 3/25/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens could not be removed from the plastic film without damaging the lens, but it was observed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens no product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9846353
Report Number9614546-2020-00129
Device Sequence Number2896099
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)221030
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/31/2020
10/25/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/10/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005